Contact Us Today|info@empharmd.com

Corticosteroid-Induced Anaphylaxis

The bat phone rang. I went around the corner to take a listen. The medics proceeded with their story of a 53-year-old female who experienced an acute onset of nausea, vomiting, near syncope with diffuse itching and a growing erythematous rash after taking prednisone. ABCs were maintained, and vital signs included a blood pressure of 153/80, pulse of 65, respiratory rate of 16, and oxygen saturation of 95% with 4 L of oxygen via nasal [...]

By |2014-03-27T11:42:00-05:00March 27th, 2014|EM PharmD Blog|0 Comments

Extravasation of noncytotoxic medications in the ED

I must admit that I rarely read the primary publication in the pharmacy world (Pharmacotherapy) because of its general lack of anything new or interesting.  Ground breaking clinical research is simply not published in this journal, but it does have excellent review articles that are so over the top, hyper-detail oriented and nauseatingly thorough and make obsessive clinical pharmacists drool.  The latest review (Management of Extravasation Injuries: A Focused Evaluation of Noncytotoxic Medications) is a [...]

By |2014-03-25T20:15:00-05:00March 25th, 2014|EM PharmD Blog|3 Comments

Nicardipine for Acute Decompensated Heart Failure

In a post on this blog last week, the topic of the nitroglycerin shortage was discussed, with the alternative of nesiritide as offered as a potential option in the setting of this shortage for patients with acute decompensated heart failure, and the data surrounding the use of nesiritide for this indication was reviewed.Interestingly enough, we received a comment on the post that alluded to the fact that nicardipine could potentially be utilized as an alternative [...]

By |2014-03-06T12:14:00-05:00March 6th, 2014|EM PharmD Blog|5 Comments